Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 364, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 24, 2011, 1:44 PM CDT for 6 counties in Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2011, 1:44 PM CDT (18:44 UTC)
- Expired
- Aug 24, 2011, 2:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Gregg County, TX, Harrison County, TX, Marion County, TX, Panola County, TX, Rusk County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 71 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 1:17 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1956 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 12:26 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 24, 12:26 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1226 PM CDT WED AUG 24 2011
.DISCUSSION...
WILL DO A QUICK UPDATE TO THE GRIDS AND THE ZONE FORECAST TO UP
THE POPS FOR NORTHWEST LOUISIANA...AND FAR NORTHEAST TEXAS. THE
OUTFLOW BOUNDARY MOVING SOUTH TO SOUTHWEST THROUGH SOUTHWEST AR IS
STILL MOVING CONSISTENTLY AT ABOUT 25 MPH. STRONG THUNDERSTORMS
CONTINUE TO FORM IN THE WAKE OF THE BOUNDARY. EXPECT THIS TREND TO
CONTINUE THROUGH THE EARLY AFTERNOON AND POSSIBLE ALL AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 104 79 106 74 99 / 50 20 20 20 10
MLU 103 77 103 72 95 / 30 20 20 20 10
DEQ 103 75 103 69 98 / 40 20 20 20 10
TXK 103 77 103 72 96 / 40 20 20 20 10
ELD 96 75 102 71 95 / 40 20 20 20 10
TYR 105 80 106 78 100 / 20 20 20 20 10
GGG 105 79 106 75 100 / 20 20 20 20 10
LFK 104 75 105 74 102 / 20 20 20 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-059-070-071.
LA...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
03/24Hazardous weather outlook, Aug 24, 12:09 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1209 PM CDT WED AUG 24 2011 ARZ050-059-070-LAZ001>006-010>014-017>022-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-251100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-JACKSON-LA SALLE- LINCOLN-LITTLE RIVER-MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES- NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RED RIVER TX-RUSK- SABINE LA-SABINE TX-SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION LA- UPSHUR-WEBSTER-WINN-WOOD- 1209 PM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ...A HEAT ADVISORY IS IN EFFECT UNTIL 9 AM... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING WITH AN OUTFLOW BOUNDARY MOVING SOUTH TO SOUTHWEST...THROUGH SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA. THIS BOUNDARY MAY MAKE IT INTO NORTHEAST TEXAS LATER IN THE AFTERNOON. STRONG GUSTY WINDS AND HAIL WILL BE POSSIBLE WITH THESE STORMS. TEMPERATURES WILL CLIMB TO NEAR OR SLIGHTLY ABOVE 100 DEGREES TODAY WITH HEAT INDEX VALUES RANGING FROM 105 TO 110 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... TEMPERATURES WILL CLIMB TO NEAR OR SLIGHTLY ABOVE 100 DEGREES FOR MUCH OF THE THE REST OF THE WEEK AND THROUGH THE WEEKEND WITH HEAT INDEX VALUES AT OR ABOVE 105 DEGREES. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF HAM RADIO OPERATORS...STORM SPOTTERS...OR EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON. ARZ051-060-061-071>073-251100- COLUMBIA-HEMPSTEAD-HOWARD-LAFAYETTE-NEVADA-UNION AR- 1209 PM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON WITH AN OUTFLOW BOUNDARY MOVING SOUTH TO SOUTHWEST...THROUGH SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA. STRONG GUSTY WINDS AND HAIL WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... TEMPERATURES WILL CLIMB TO NEAR OR SLIGHTLY ABOVE 100 DEGREES FOR MUCH OF THE THE REST OF THE WEEK AND THROUGH THE WEEKEND WITH HEAT INDEX VALUES AT OR ABOVE 105 DEGREES. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF HAM RADIO OPERATORS...STORM SPOTTERS...OR EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON. 03
In the hours before
Special weather statement, Aug 24, 11:32 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1132 AM CDT WED AUG 24 2011
ARZ060-061-071>073-241730-
COLUMBIA-HEMPSTEAD-LAFAYETTE-NEVADA-UNION-
1132 AM CDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1230 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...HEMPSTEAD...LAFAYETTE AND NEVADA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
BODCAW...BUCKNER...EMMET...LISBON...MACEDONIA...MAGNOLIA...
MCNEIL...MOUNT HOLLY...PRESCOTT...ROSSTON...SMACKOVER...
STAMPS...VILLAGE...WALDO...WESSON AND WILLISVILLE...
AT 1126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR PRESCOTT
ARKANSAS...TO NEAR EL DORADO...MOVING SOUTH SOUTHWEST AT 15 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
03Local storm report, Aug 24, 12:33 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1233 PM CDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG 5 S MAGNOLIA 33.20N 93.24W
08/24/2011 COLUMBIA AR LAW ENFORCEMENT
MANY TREES DOWN SOUTH OF MAGNOLIA TOWARDS EMERSON.
&&
25Local storm report, Aug 24, 12:44 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1244 PM CDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG PRESCOTT 33.80N 93.39W
08/24/2011 NEVADA AR LAW ENFORCEMENT
POWER LINES DOWN IN PRESCOTT
&&
25Local storm report, Aug 24, 12:55 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 PM CDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM TSTM WND GST MONROE 32.51N 92.08W
08/24/2011 M58 MPH OUACHITA LA ASOS
58 MPH ASOS MONROE
&&
25Local storm report, Aug 24, 1:17 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
117 PM CDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 1 N HOMER 32.81N 93.06W
08/24/2011 CLAIBORNE LA CO-OP OBSERVER
NUMEROUS TREES DOWN.
0100 PM TSTM WND DMG PLAIN DEALING 32.91N 93.70W
08/24/2011 BOSSIER LA 911 CALL CENTER
NUMEROUS TREES REPORTED DOWN IN NORTHERN BOSSIER PARISH.
&&
20Local storm report, Aug 24, 1:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
134 PM CDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND GST SHREVEPORT 32.47N 93.80W
08/24/2011 E50 MPH CADDO LA BROADCAST MEDIA
50 MPH WIND GUST ESTIMATED BY SHREVEPORT TV MET
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:19 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 41 min |
| Aug 23, 7:26 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 49 min |
| Aug 23, 7:42 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 48 min |
| Aug 23, 8:13 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk, Shelby | 47 min |
| Aug 23, 8:24 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 51 min |
| Aug 24, 1:08 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 52 min |
| Aug 24, 1:37 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 40 min |
| Aug 24, 1:49 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Shelby | 56 min |
| Aug 24, 2:17 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Nacogdoches, Panola, Rusk, Shelby and 3 more | 58 min |
| Aug 24, 2:20 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Red River, Titus | 21 min |
| Aug 24, 2:40 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Sabine, San Augustine, Shelby | 53 min |
| Aug 24, 3:02 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus | 32 min |
| Aug 24, 3:08 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Shelby, Smith and 1 more | 52 min |
| Aug 24, 3:20 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 55 min |
| Aug 24, 3:50 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Smith | 25 min |
| Aug 23, 7:01 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 44 min |
| Aug 23, 7:21 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 39 min |
| Aug 24, 11:48 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 57 min |
| Aug 24, 11:55 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 52 min |
| Aug 24, 11:59 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 61 min |
| Aug 24, 12:36 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Jackson, Lincoln, Union and 1 more | 39 min |
| Aug 24, 12:46 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 59 min |
| Aug 24, 12:58 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 27 min |
| Aug 24, 11:46 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.